Menopause Expert Forum
Stopping HRT
About This Forum:

Questions in the Menopause forum are answered by medical professionals and experts. Topics covered include menopause issues, depression, hormone replacement therapy , hot flashes, joint or muscle problems, memory problems, mood swings, osteoporosis , sexual problems, skin changes, sleeping problems, vaginal problems, and weight problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Stopping HRT

I am 53 yrs. old and was receiving monthly depo-estradiol injections and taking prometrium (100mg) 3x/week.  I decided to stop all hrt - my last injection was 10/12/07 and one month later I stopped taking the prometrium also.  About 2 weeks after stopping the prometrium I began bleeding and 10 days later I am still bleeding.   What could be causing the bleeding?  When stopping estrogen, do you still need progesterone?  I had a vaginal ultrasound done for some light bleeding before my injection and it showed that my uterine lining was thin, which my dr. said was good.
Related Discussions
242601_tn?1217000247
It is difficult to say what is going on without more information. There is always some estrogen in the body for a while after a depo shot of any hormone. You might need to be on the Prometrium for another round of treatment. It is possible that the amount of Prometrium needed would be a little more than 3 per week when coming off the hormones. If you have more of the Prometrium you can try taking one daily for about 7-10 days. If it stops, you will likely have another period afterwards. If things do not become regular after that, see your doctor to evaluate the lining and determine your needs. You might need additional hormones for another month or two to get things back to baseline.
Machelle M. Seibel, MD
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank